MAUDE Adverse Event Report: CORDIS CORPORATION 7MM BASKET, MEDIUM SUPPORT,; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS CORPORATION 7MM BASKET, MEDIUM SUPPORT,; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 701814RMC
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, the angioguard would not collapse properly for retrieval post stent as the four dots would not quite collapse down to one dot as we had to retrieve with a couple dots visualized.Although the angioguard would not fully capture within the recapture sheath, we were able to safely retrieve and remove the angioguard with no problems or harm to patient.All prep and assembly was done according to the instruction for use (ifu).Nothing unusual was practiced.The target lesion is the internal carotid with no tortuosity, moderate calcification and seventy percent stenosis.There was no difficulty advancing the capture sheath to the lesion.The user advance the retrieval sheath over the wire until the user met then collapsed.The filter basket was deformed.Force was required for withdrawal of the filter prior to the filter deformation.During the procedure, the filter was distal enough from the lesion to prevent any interaction from the balloons/sds used.There was no interaction between the filter basket proximal markerband and the distal end of other devices used for the procedure.The capture sheath was advanced until the marker band lined up with the proximal filter basket marker band.There were no debris in the filter basket after removal and the filter basket was not suctioned prior to being withdrawn into the capture sheath.The device was stored on the shelf for less than an year.The device was is available for analysis.
 
Additional Manufacturer Narrative
During use, the angioguard would not collapse properly for retrieval post stent as the four dots would not quite collapse down to one dot as we had to retrieve with a couple dots visualized.Although the angioguard would not fully capture within the recapture sheath, we were able to safely retrieve and remove the angioguard with no problems or harm to patient.The target lesion is the internal carotid with no tortuosity, moderate calcification and seventy percent stenosis.All prep and assembly was done according to the instruction for use (ifu).Nothing unusual was practiced.There was no difficulty advancing the capture sheath to the lesion.The user advance the retrieval sheath over the wire until the user met then collapsed.The filter basket was deformed.Force was required for withdrawal of the filter prior to the filter deformation.During the procedure, the filter was distal enough from the lesion to prevent any interaction from the balloons/sds (stent delivery system) used.There was no interaction between the filter basket proximal marker band and the distal end of other devices used for the procedure.The capture sheath was advanced until the marker band lined up with the proximal filter basket marker band.There were no debris in the filter basket after removal and the filter basket was not suctioned prior to being withdrawn into the capture sheath.The device was stored on the shelf for less than a year.The product was not returned for analysis.A product history record (phr) review of lot 35238001 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿capture system capture difficulty¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Procedural factors such as a large emboli load in the basket may have contributed to the reported event.According to the instructions for use, which is not intended as a mitigation of risk ¿load the capture sheath over the proximal end of the angioguard rx emboli capture guidewire.Grasp the guidewire proximally as it exits the rx port and advance the capture sheath through the open hemostasis valve.Continue to advance the capture sheath until the distal capture sheath marker band is adjacent to the proximal filter basket marker band.This collapses the filter basket.Using fluoroscopy, confirm filter basket closure by ensuring reduction of diameter of the radiopaque strut marker bands.Note: the emboli that have been captured may not allow the angioguard rx emboli capture guidewire to reach its initial low profile.Open the hemostasis valve to allow the angioguard rx emboli capture guidewire free movement and reduce the likelihood of damage during removal.Remove the device by simultaneously pulling the guidewire and capture sheath through the guiding catheter or interventional sheath introducer, and out of the hemostasis valve as a single unit.Care should be taken when pulling the basket through the open hemostasis valve, to avoid potential release of captured emboli.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
7MM BASKET, MEDIUM SUPPORT,
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key8857885
Report Number1016427-2019-03116
Device Sequence Number1904451
Product Code NTE
UDI-Device Identifier20705032056851
UDI-Public20705032056851
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number701814RMC
Device Catalogue Number701814RMC
Device Lot Number35238001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/05/2019
Supplement Date Received by Manufacturer09/13/2019
Initial Report FDA Received Date08/02/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1